September 28, 2017
When starting treatment with Biologics, is it common to experience increased pain/flaring before any sign of improvement in pain symptoms?
October 2, 2017
Hi Jbubblee. I'm not familiar with a specific reason for increased pain/flaring before a biologic may take effect. Have you stopped using other treatments when beginning the new one? As the previous drugs leave your system it can leave you the equivalent of treatment-less. Any changes in your condition, particularly increases in pain, should be brought to the attention of your doctor. Please keep us posted on how you are doing. Best, Richard (RheumatoidArthritis.net Team)
October 2, 2017
Hello Jbubblee, Are you talking about after you actually received the first biologic treatment? I know it can often take up to 6 months before you may see an improvement with biologics. I would think the most likely case is that you probably experienced a "flare" while waiting for your biologic to take effect. I know in the past, I've felt worse for a bit after starting a biologic before I saw any improvements. Be sure to check with your doctor for any signs of a reaction as well, sometime those can appear as increased pain or inflammation. Best of luck,
-Leanne, Community Moderator
October 11, 2017
Hello, Not sure exactly what you are asking? But, when I go for my infusions, I can actually "feel" the medication hitting my "bad-spots". I get increased pain almost immediately in my hands, knee, and feet. It's a strange feeling that goes away shortly after the infusion.
I do get very ill right after, this system feels a lot like I have the flu for a few days.
Damned if I do, damned if I don't is what I'm left with!